Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suggest treatment for pain due to Lyme disease

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Left side arm abd leg weakness after headache mri and ct clear 3 weeks now ... Lyme came vack positive. Now last 2 days hurts to take deep breath on left side near breast hurts to touch were underwire from bra sits and a bit above thar
Posted Wed, 5 Mar 2014 in Infections
Answered by Dr. Shoaib Khan 43 minutes later
Brief Answer: Symptom of Lyme's ma'am Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I would like to first ask about the Lyme's. As you have mentioned a positive result to Lyme's, are you receiving medical treatment for the condition ma'am? If yes, could you mention the medications that you are on? If not, then you should visit your doctor and initiate treatment at the earliest ma'am. Thank you for your help with that. The initial symptoms that you experienced of one sided weakness of your arm and leg is a typical symptom of Lyme's and is called Bell's Palsy. At times, this very same symptom can present in the form of discomfort or even pain on the affected side. For this reason, you are experiencing the pain and breathlessness on the affected side. Please make sure your avoid wearing a bra for a while, or just avoid one which has an underwire. In some patients, pain is considered a good sign as this shows improvement on the affected side, but I cannot confirm the same as I need to first learn about whether or not you are receiving adequate medical attention, and if so for how long. I wish you nothing but the best. I also look forward to a little more information from your end as requested above ma'am. I hope you find my response helpful, please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pain due to Lyme disease 5 minutes later
The dr. Office called yedterday got doxycycline today. Left arm and leg feel heavy and weak only hurt with use . The pain is from deep breathing and yawning. AlSo a persiststant wheezing
Answered by Dr. Shoaib Khan 7 minutes later
Brief Answer: I understand, but things will improve now Detailed Answer: Thank you for that ma'am. Yes, I understand how these symptoms can be troubling. Do not worry, the key to treating Lyme's effectively is to start antibiotic coverage as early as possible. Usually a 14- or 21- day course is advised and complete recovery can be achieved. If any of your symptoms continue even after the antibiotic course, you can write to me about them. But I doubt this would happen as you should recovery rapidly and effectively soon. Try to rest as much as possible as Lyme's causes severe lethargy and exhaustion, breathe easily and do not indulge in any tiring activities. If the pain increases, you could request your doctor for a mild pain management medication, but in my opinion this would not be necessary as your symptoms shall slowly start to subside from now on as treatment has been initiated. Wishing you a speedy and effective recovery and good health thereafter. Please feel free to write back to me for any further clarifications ma'am, I am always available to help. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor